MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP
Model Number VBJR051502A
Medical Device Problem Codes Activation Failure (3270); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 12/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: review of the manufacturing records verified that the lot met release requirements.The investigation is ongoing.
 
Event or Problem Description
The following was reported to the gore fsa: the gore® viabahn® endoprosthesis (viabahn) was tracked through a 6fr terumo sheath over a terumo advantage.018 wire from a contra lateral approach into the left sfa.The lesion was mid to distal sfa.The doctor pre-dilated with a 3x80 ultraverse®.018 balloon.The viabahn was positioned with a 1cm overlap into a previously placed 5x5 viabahn.On deployment, the deployment line was pulled and almost half of the implant deployed when the deployment line broke.The proximal half of the viabahn was observed to be undeployed in patient.The hub of viabahn was cut off and a longitudinal cut made into the viabahn catheter to expose the deployment line, however, no line was there.The doctor attempted to move the catheter back and forth but the patient felt pain in the leg.So the procedure was converted to open bypass to remove device.The doctor opened the ipsilateral groin.He then took an 11 blade and cut open the 6fr sheath and the viabahn catheter, found the deployment line, which was frayed, and pulled it until it all came out.The tech walked back the catheter out of the body on the contra side then removed the sheath, the doctor cut the wire and placed a terumo 6fr x 10 short sheath thru the arteriotomy and ligated above.The doctor took a pic and the viabahn appeared deployed.He then put a 4x150 balloon down to post-dilatate and took a pic.The results appeared good, with 3 vessel runoff and palpable pulses.The cut catheter as well as the frayed deployment line is available for examination.
 
Additional Manufacturer Narrative
Corrected data: h6.Method code 2.H6.Results code 2.H6.Conclusions code 1.Additional manufacturer narrative: the deployment line was returned and examined.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: d6: if implanted, give date.

Brand Name
GORE VIABAHN ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9440190
Report Number2017233-2019-01227
Device Sequence Number11339265
Product Code PFV
UDI-Device Identifier00733132623921
UDI-Public00733132623921
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2020
Device Model NumberVBJR051502A
Device Catalogue NumberVBJR051502A
Device Lot Number17430187
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date01/24/2020
02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR